MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 TITANIUM LOW-PROFILE IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 TITANIUM LOW-PROFILE IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0605510
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extravasation (1842); Perforation of Vessels (2135); Swelling/ Edema (4577)
Date of Event 08/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The catalog number has not been cleared in the us but is similar to the titanium low-profile implantable port, chronoflex single-lumen, kit, 6f products that are cleared in the us.The pro code and 510 k number for the titanium low-profile implantable port, chronoflex single-lumen, kit, 6f products are identified.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, images were provided for review.The investigation of the reported event is currently underway.(expiry date: 10/2022).
 
Event or Problem Description
It was reported that after port placement procedure, a perforation was allegedly noted in supraclavicular right upstream of the portion intra-vascular within the sub clavicular soft tissues.The patient status was unknown.
 
Additional Manufacturer Narrative
H10: the catalog number identified in section d4 has not been cleared in the us but3 is similar to the titanium low-profile implantable port, chronoflex single-lumen, kit, 6f products that are cleared in the us.The pro code and 510 k number for the titanium low-profile implantable port, chronoflex single-lumen, kit, 6f products are identified in d2 and g4.H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ti powerport low profile attached to a catheter were returned for evaluation and one medical image was provided for review.Gross, microscopic visual and function testing were performed.Based on the provided image review, the investigation is inconclusive for the reported perforation and edema as no areas of active extravasation and perforation were visualized.However, based on the returned sample analysis, the investigation is confirmed for the identified fracture and leak issue a longitudinal split was noted on the catheter approximately 8.2cm from the distal end of the cath-lock.Upon infusion of the port body with attached catheter segment, a leak from the longitudinal split was observed.Furthermore, the clinical conditions alleged in the complaint as the exact circumstances at the time of reported event cannot be replicated and cannot be confirmed from the returned sample.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: (expiry date: 10/2022).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that approximately three years post port placement procedure, a perforation was allegedly noted in supraclavicular right upstream of the portion and edema above the right clavian.It was further reported that the device was removed.The patient status was unknown.
 
Additional Manufacturer Narrative
H10: the catalog number identified in section d4 has not been cleared in the us but is similar to the titanium low-profile implantable port, chronoflex single-lumen, kit, 6f products that are cleared in the us.The pro code and 510 k number for the titanium low-profile implantable port, chronoflex single-lumen, kit, 6f products are identified in d2 and g4.H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ti powerport low profile attached to a catheter were returned for evaluation.One medical image and medical record were provided for review.Gross, microscopic visual and function testing were performed.The investigation is confirmed for the reported fracture, fluid leak and edema.According to the medical record, approximately two years and nine months post port implantation, patient had reaction during infusion of navelbine.Patient experienced hot flush, sweating, supra-clavicular edema, that was probably collection and leak.Subsequently pac opacification study was performed for right clavicular edema during chemotherapy.Hubert needle puncture of the pac chamber, with good positioning confirmed in fluoroscopy.Slow opacification showed leakage and extravasation of contrast material along the catheter tubing, just before its passage intravascularly into the vein, with opacification of the right supraclavicular subcutaneous soft tissue.Further, the study was confirmed that perforation of the right supraclavicular pac catheter, upstream of its intravascular portion, with extravasation within the supraclavicular soft tissues.Pac was not usable due to extravasation of navelbine.Next day, patient presented for port removal.Eventually after removal of port, a computed tomography (ct) revealed no infiltration or organized collection visible on the old route of the port-a-cath.However, based on the returned sample analysis, a longitudinal split was noted on the catheter approximately 8.2cm from the distal end of the cath-lock.Upon infusion of the port body with attached catheter segment, a leak from the longitudinal split was observed.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 10/2022), g3, h6(method).H11: h6 (patient).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description

Brand Name
TITANIUM LOW-PROFILE IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12419324
Report Number3006260740-2021-03683
Device Sequence Number17042464
Product Code LJT
UDI-Device Identifier00801741025969
UDI-Public(01)00801741025969
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K050310
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0605510
Device Catalogue Number0605510CE
Device Lot NumberRECU2412
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/07/2021
Supplement Date Received by Manufacturer09/11/2021
02/13/2022
Initial Report FDA Received Date09/03/2021
Supplement Report FDA Received Date09/15/2021
02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age75 YR
Patient SexFemale